MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Model Number 442296
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bactec¿ fx40 instrument false negatives occurred.The following information was provided by the initial reporter: species: canine sample volume: 2.5ml (pediatric vial - peds plus/f culture vials (plastic).It is the volume used in the vast majority of our patients and we have never had this problem.Sample collected on (b)(6) and placed in bactec on (b)(6) (position a9) on (b)(6) the bottle came out of the equipment as a negative sample.When we did the gram stain, it was full of gram negative rods.Plate seeding was performed and, in fact, gram-negative bacteria grew.Hazard, injury or erroneous results? yes.Hazard, injury or erroneous results details.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.Initial reporter phone: (b)(6).Initial reporter address: (b)(6).
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the previously submitted report was sent in error.There was no report of serious injury, medical intervention, or reportable device malfunction.Therefore this is not considered to be a reportable malfunction.
 
Event or Problem Description
It was reported that bd bactec¿ fx40 instrument false negatives occurred.The following information was provided by the initial reporter: -species: canine.-sample volume: 2.5ml (pediatric vial - peds plus/f culture vials (plastic).It is the volume used in the vast majority of our patients and we have never had this problem.-sample collected on 7/11 and placed in bactec on 8/11 (position a9).-on 11/14 the bottle came out of the equipment as a negative sample.When we did the gram stain, it was full of gram negative rods.Plate seeding was performed and, in fact, gram-negative bacteria grew.Hazard, injury or erroneous results? yes.Hazard, injury or erroneous results details.
 
Additional Manufacturer Narrative
H6.Investigation summary: a results failure was reported on a bactec fx40 instrument (p/n 442296, s/n (b)(6)).The bd remote services advised to perform a remote access and configured the sntp, after re-registering the sntp the unit was fully operative, the root cause for the false negative result is unknown.No further issues were found, this is a confirmed failure of a bd product.No physical samples were received by quality, pictures were received and an investigation was conducted.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history for this instrument was reviewed and revealed no previous cases related to this failure mode.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description
It was reported that bd bactec¿ fx40 instrument false negatives occurred.The following information was provided by the initial reporter: species: canine.Sample volume: 2.5ml (pediatric vial - peds plus/f culture vials (plastic).It is the volume.Used in the vast majority of our patients and we have never had this problem.Sample collected on 7/11 and placed in bactec on 8/11 (position a9).On 11/14 the bottle came out of the equipment as a negative sample.When we did the gram stain, it was full of gram negative rods.Plate seeding was performed and, in fact, gram-negative bacteria grew.Hazard, injury or erroneous results? yes.Hazard, injury or erroneous results details.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15956062
Report Number1119779-2022-01445
Device Sequence Number6655010
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public00382904422967
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442296
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer02/16/2023
03/06/2023
Initial Report FDA Received Date12/10/2022
Supplement Report FDA Received Date03/02/2023
03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown